MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00509
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: postal: (b)(6).H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure to exchange a pre-existing nephrostomy tube, a safe-t-j fixed core wire guide unraveled.The wire, which was not altered prior to use, was not pulled or manipulated through a metal instrument.There was an established track to the kidney due to previous placement of a nephrostomy tube.The wire was reportedly placed inside the kidney, without encountering resistance, and the nephrostomy tube was removed over the wire.A new nephrostomy tube was then placed in the kidney.As the radiologist attempted to remove the wire, it could not be removed, as the wire was unraveled and stuck on the end of the nephrostomy tube.The physician then removed the wire and nephrostomy tube from the patient at the same time.The user was unable to re-gain access.A section of the device did not remain inside the patient¿s body.The patient was transferred to another hospital, and because the radiologist was unable to re-gain access, a percutaneous procedure was performed to insert a new nephrostomy tube.There has been no report that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure to exchange a pre-existing nephrostomy tube, a safe-t-j fixed core wire guide unraveled.The wire, which was not altered prior to use, was not pulled or manipulated through a metal instrument.There was an established track to the kidney due to previous placement of a nephrostomy tube.The wire was reportedly placed inside the kidney, without encountering resistance, and the nephrostomy tube was removed over the wire.A new nephrostomy tube was then placed in the kidney.As the radiologist attempted to remove the wire, it could not be removed, as the wire was unraveled and stuck on the end of the nephrostomy tube.The physician then removed the wire and nephrostomy tube from the patient at the same time.The user was unable to re-gain access.A section of the device did not remain inside the patient¿s body.The patient was transferred to another hospital, and because the radiologist was unable to re-gain access, a percutaneous procedure was performed to insert a new nephrostomy tube.There has been no report that the patient experienced any adverse effects due to this event.Corrected information: d4 = udi.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled, starting at approximately 40-centimeters from the distal tip.The mandril and safety wire were exposed at the distal end, and the safety wire protruded out at approximately 3-centimeters up the coils.The distal wire tip was not damaged.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on three devices; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿this product is a delicate instrument.Avoid forceful angulation.¿ the ifu cautions ¿do not attempt to torque the wire guide.¿ the ifu also cautions ¿do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, examination of a customer supplied photo, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.Per the reporter, resistance was not encountered during placement of the wire into the kidney, the wire was not altered prior to use, and the wire was not pulled or manipulated through a metal instrument.It is unknown if the patient¿s anatomy was scarred.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22292793
Report Number1820334-2025-00728
Device Sequence Number12841862
Product Code DQX
UDI-Device Identifier00827002005099
UDI-Public(01)00827002005099(17)300203(10)16446804
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00509
Device Catalogue NumberTSCF-35-145-15
Device Lot Number16446804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 10.2FR MULTIPURPOSE DRAINAGE TUBE G09502.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale